Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 22, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Sep 8, 2025, 10:16 AM CDT for Ellsworth County, Lincoln County, Saline County, Kansas. It was in force for 7 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2025, 10:16 AM CDT (15:16 UTC)
- Expired
- Sep 8, 2025, 5:42 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Ellsworth County, KS, Lincoln County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 149 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 10:55 AM CDT | FLASH FLOOD | 7 Nw Brookville, KS | Water is over 29th Road, 3 miles north of Highway 40. |
| Sep 8, 11:16 AM CDT | FLASH FLOOD | 1 Ene Beverly, KS | Highway 18 just east of Beverly is closed due to water over the road. |
| Sep 8, 11:50 AM CDT | RAIN 5 | Barnard, KS | Measured 5 inches of rainfall and was still raining. |
| Sep 8, 12:55 PM CDT | FLASH FLOOD | 1 S Ellsworth, KS | Northeast Main Street is closed in Ellsworth due to water over the road. |
| Sep 8, 2:41 PM CDT | RAIN 5.32 | 7 Ssw Brookville, KS | |
| Sep 8, 3:22 PM CDT | RAIN 6.52 | 6 Wsw Glendale, KS | Storm-total rainfall since midnight. |
| Sep 8, 4:29 PM CDT | FLASH FLOOD | Brookville, KS | Widespread flooding in around the Brookville area, including roads and the city park. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515
WGUS53 KICT 081516
FFWICT
KSC053-105-169-081900-
/O.NEW.KICT.FF.W.0022.250908T1516Z-250908T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
1016 AM CDT Mon Sep 8 2025
The National Weather Service in Wichita has issued a
* Flash Flood Warning for...
Northeastern Ellsworth County in central Kansas...
Eastern Lincoln County in central Kansas...
Western Saline County in central Kansas...
* Until 200 PM CDT.
* At 1016 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 2
hours. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Salina, Ellsworth, Kanopolis, Brookville, Beverly, Barnard, Falun,
Glendale, Westfall, Kanopolis State Park, Kanopolis Lake and
Ellsworth Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3922 9793 3896 9793 3896 9771 3861 9768
3862 9802 3872 9830 3887 9807 3922 9817
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 2 HOURS
$$
McGuire2 follow-up statements
371
WGUS53 KICT 081850
FFWICT
KSC053-105-169-082300-
/O.EXT.KICT.FF.W.0022.000000T0000Z-250908T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
150 PM CDT Mon Sep 8 2025
The National Weather Service in Wichita has extended the
* Flash Flood Warning for...
Northeastern Ellsworth County in central Kansas...
Eastern Lincoln County in central Kansas...
Western Saline County in central Kansas...
* Until 600 PM CDT.
* At 150 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 4 and 7 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Salina, Ellsworth, Kanopolis, Brookville, Beverly, Barnard, Falun,
Glendale, Westfall, Kanopolis State Park, Kanopolis Lake and
Ellsworth Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3922 9793 3896 9793 3896 9771 3861 9768
3862 9802 3872 9830 3887 9807 3922 9817
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
McGuire546
WGUS73 KICT 082242
FFSICT
Flash Flood Statement
National Weather Service Wichita KS
542 PM CDT Mon Sep 8 2025
KSC053-105-169-082252-
/O.CAN.KICT.FF.W.0022.000000T0000Z-250908T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellsworth KS-Lincoln KS-Saline KS-
542 PM CDT Mon Sep 8 2025
...FLASH FLOOD WARNING FOR NORTHEASTERN ELLSWORTH, EASTERN LINCOLN
AND WESTERN SALINE COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...
&&
LAT...LON 3922 9793 3896 9793 3896 9771 3861 9768
3862 9802 3872 9830 3887 9807 3922 9817
$$
JakubWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 6:28 AM CDT, 3 hours 48 minutes earlier. Its key messages:
- Scattered rain and thunderstorm chances expected across central Kansas this morning with a strong to marginally severe storm possible.
- Additional, non-severe thunderstorms are expected across eastern Kansas this evening and into Tuesday morning.
- Near normal temperatures are expected to return by the middle of the week and last into the weekend.
Area forecast discussion, Sep 8, 6:28 AM CDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Wichita KS 628 AM CDT Mon Sep 8 2025 .KEY MESSAGES... - Scattered rain and thunderstorm chances expected across central Kansas this morning with a strong to marginally severe storm possible. - Additional, non-severe thunderstorms are expected across eastern Kansas this evening and into Tuesday morning. - Near normal temperatures are expected to return by the middle of the week and last into the weekend. && .DISCUSSION... Issued at 242 AM CDT Mon Sep 8 2025 Currently, the upper-level trough and the associated surface high continue to shift east over the Great Lakes region and into the Northeast U.S. As the upper ridge over the Desert Southwest shifts towards the Plains, we have transitioned into a more northwesterly flow. A shortwave trough located across western Nebraska is beginning to dive southeast into the Central Plains along the northern periphery of the approaching ridge. Satellite imagery shows moisture ahead of this feature to the west working its way east into central and eastern Kansas. Surface observations also show higher dewpoints across western Kansas with dewpoints in the lower 60s. Locations in central and eastern Kansas are currently seeing dewpoints in the lower to middle 50s. A few showers and thunderstorms have begun to develop in north- central Kansas along this moisture gradient. For today and tonight, we will see showers and thunderstorms develop across central Kansas this morning as the leading edge of the wave interacts with the LLJ. While severe weather is not expected, a brief stronger storm with marginally severe hail could be possible as around 1000 J/kg of CAPE and shear upwards of 40 kts will be present this morning. We will see a brief lull in activity around midday into the early afternoon hours, but will then see a resurgence of convection across eastern Kansas later this afternoon and into the evening hours as the main impulse of the shortwave traverses the region. We're not anticipating severe weather for eastern Kansas this evening as the better instability and shear will be located further south and west over southwest Kansas and northwest Oklahoma. As we move through the week, the ridge to our west will continue to build back over the region. This will support the gradual warming trend with highs in the lower 80s for Tuesday and temperatures nearing normal through the end of the week and into the weekend with highs in the middle to upper 80s. Overnight lows will stabilize in the 60s through the end of the period. With the upper ridge parking over the Central and Southern Plains by Wednesday, it will limit our precip chances through the end of the period. Though, with the top of the ridge axis centered overhead, we could see low rain chances with any of the small perturbations in the pattern that pass across the region. && .AVIATION /12Z TAFS THROUGH 12Z TUESDAY/... Issued at 621 AM CDT Mon Sep 8 2025 Currently seeing VFR conditions across the area this morning. However, with scattered thunderstorms across central Kansas, we could see brief MVFR conditions with a heavier storm. As this activity moves east through the morning and afternoon, HUT and ICT could see some impacts. Still some uncertainty with timing and coverage, but lower cigs and vis pose the greatest threat. Southerly winds will remain gusty through the evening hours. Sustained winds around 15 knots with some gusts up to 25 knots are expected. Gusts will diminish later this evening, but winds over 10 knots will continue through the end of the period for nearly all sites. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...AMD AVIATION...AMD
Hazardous weather outlook, Sep 8, 8:37 AM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 837 AM CDT Mon Sep 8 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-091345- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 837 AM CDT Mon Sep 8 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will impact parts of central Kansas this morning, especially areas along and west of I-35 and north of Hwy 50. Severe weather is not expected with this activity, though a brief stronger storm is possible with marginally severe hail and heavy rain which may lead to localized flooding concerns. Scattered showers and thunderstorms may redevelop this evening into Tuesday morning, especially over eastern Kansas, with the strongest activity capable of small hail and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A thunderstorm or two is possible north of I-70 late Wednesday night through Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Special weather statement, Sep 8, 6:43 AM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Wichita KS
643 AM CDT Mon Sep 8 2025
KSZ048-049-081215-
Ellsworth KS-Saline KS-
643 AM CDT Mon Sep 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ELLSWORTH AND WEST
CENTRAL SALINE COUNTIES THROUGH 715 AM CDT...
At 643 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Kanopolis, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brookville.
This includes Interstate 70 between Mile Markers 225 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3874 9812 3887 9812 3887 9783 3870 9781
TIME...MOT...LOC 1143Z 271DEG 17KT 3881 9805
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DAVISLocal storm report, Sep 8, 7:30 AM CDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
730 AM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM Hail Ellsworth 38.73N 98.23W
09/08/2025 E1.00 Inch Ellsworth KS Public
&&
MWMThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:43 AM CDT | Special Weather Statement | ICT | Ellsworth | 32 min |
| Sep 8, 7:49 AM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln | 8 hr |
| Sep 8, 8:49 AM CDT | Areal Flood Warning | ICT | Ellsworth, Saline | 7 hr |
| Sep 8, 10:28 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 27 min |
| Sep 8, 11:07 AM CDT | Flash Flood Warning | ICT | Ellsworth, Rice | 4 hr |
| Sep 8, 12:03 PM CDT | Areal Flood Warning | ICT | Rice | 4 hr |
| Sep 8, 12:15 PM CDT | River Flood Warning | ICT | Lincoln | 69 hr |
| Sep 8, 12:18 PM CDT | River Flood Warning | ICT | Saline | 32 hr |
| Sep 8, 12:55 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 35 min |
| Sep 8, 2:06 PM CDT | Flash Flood Warning | ICT | McPherson | 4 hr |
| Sep 8, 2:43 PM CDT | Flash Flood Warning | ICT | Ellsworth, Rice | 3 hr |
| Sep 8, 4:26 PM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Reno, Saline | 25 hr |
| Sep 8, 4:54 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 54 min |
| Sep 8, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 45 min |
| Sep 8, 5:42 PM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln, Saline | 24 hr |
| Sep 8, 5:45 PM CDT | Areal Flood Warning | ICT | Ellsworth, Rice | 24 hr |
| Sep 8, 5:47 PM CDT | Areal Flood Warning | ICT | McPherson | 24 hr |
| Sep 8, 6:42 PM CDT | River Flood Warning | ICT | Reno, Rice | 5 days |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.